SymlinPen

Flustrated
By Flustrated Latest Reply 2011-11-12 15:49:22 -0600
Started 2011-11-02 15:32:12 -0500

Went to Dr. and A1C came back 7.5 that's why Dr. wants me to go on Symlin. I need to know info from all of you who are familar with it or use it. I am affraid because of the chance of getting a low reading. I am by myself most of the time. My Dr. always pushes injections of some sort and I affraid. I wish there was an alarm that would say your glugose is to low. I have had some low readings when I have activitysuch as walking dog, shopping and home chores. Can someone help. I would appreciate it.


10 replies

jayabee52
jayabee52 2011-11-04 11:33:20 -0500 Report

Howdy Jan
I don't know your med history but You might be a candidate to try to manage your BG levels with meal plans and exercise.

I had started with pills (Met) for 10 yrs, 16 yrs ago. Then when my kidneys stopped working I was put on insulin. Something happened in 2011 that got me wondering if I controlled my eating plan very tightly I could manage my diabetes through my eating plan, so with Dr's knowledge I experemented. I started in Feb 2011. I was able to maintain good BG control with a low carb high protein meal plan. My May A1c was 5.5. I have lost about 50 lbs of fat.

You might want to speak to your Dr about the possibility of managing your diabetes without any diabetes meds at all.

Unfortunately the A1c is not the end all of diabetes testing. My (now deceased) bride had A1c of 6.2. But as I kept book on her BG test numbers (cause she was blind) I knew some of her BG levels were over 300. When I asked her endo about it, he pointed out the A1c is an AVERAGE of BG readings over 90 days. He stated that she must have had some mighty low lows to average out in the 6s

And she did have some lows, usually when I was sleeping and Jem didn't want to wake me up to check how low, so she scarfed down a lot of carbs, which shot her BGs up to high again.

So perhaps your pancreas us putting out enough insulin to control your BGs without the use of diabetes meds. Talk to your Dr about the possibility.

Blessings

James

Flustrated
Flustrated 2011-11-04 14:09:38 -0500 Report

Thank you James. I'm trying to watch extra close. My breakfast and lunch is fairly good. Supper is fair. Night time is scarey. If I see a 130 reading before going to bed it scares me bec I don't know how fast it is going to go down. I think I have to find a few good bedtime snacks that won't raise to much.

My Doc always has something for me to take with a shot and never talks abt alternatives. I was going to see about making a change but don't want to jump into that to fast. I know they are Doctors and want to see you in a good range but I wish she would be more patient. I started with 10 A1C and 7.5 doesn't sound that bad and I know it is something to keep after because those numbers can to up. IT DRIVES ME NUTS.

Thanks again.

jayabee52
jayabee52 2011-11-04 14:20:45 -0500 Report

I had problems with dawn effect a while ago and my Dr suggested I take my BG levels before bed and if I was lower than 130 I should eat a snack of protein and a low digesting carb. I tried that and no longer had problems with dawn effect.

It kept my BG level up so I didn't get a liver dump early in the AM hrs.

Just because your Dr doesn't talk about alternatives you might be proactive and ask about them.

Flustrated
Flustrated 2011-11-04 14:38:32 -0500 Report

Hi, when I didn't want to take daily shots for my bones,she couldn't understand and I was told she doesn't like when someone just doesn't want to do what she says. I am seriouly considering a change but not sure.

What do you eat for snack at night? Thanks

jayabee52
jayabee52 2011-11-04 14:40:58 -0500 Report

I haven't needed a nack at night for a while now. When I did I would eat a graham cracker with 2 t of peanut butter.

You may be better served by a different Dr.

Flustrated
Flustrated 2011-11-04 14:45:22 -0500 Report

I will consider graham craker and peanut butter. I have to be quiet bec my dog will want some to. lol She is very nosey and always hungry. Thanks

MEGriff1950
MEGriff1950 2011-11-02 17:07:59 -0500 Report

Flustrated what was your previous A1C? Has a meal plan been created for you by a dietician or other health provider? Do you keep a journal of what you eat and your BG? What is your normal fasting and post meal reading?
Many diabetics do have signals of lows..for me when my blood sugars get below 110 I start feeling hungry, when they get to 70 I start sweating and below that I become confused and shaky. I have waken with night sweats and my lowest reading was 29 recently.
I was on insulin for over 2 years then finally got a meal plan from a dietician. In a months time I was able to stop the 40 units of insulin a day by eating correctly and on time. When I first started insulin my sugars did not drop drastically.
Have you voiced your fears to your doctor? Have you asked your doctor about alternatives to insulin?

Flustrated
Flustrated 2011-11-04 14:14:17 -0500 Report

Hi, had pills before but A1C was still 10 with insulin it is down 7.5 and at one time 7.1 so I think I have to work at it. But I need the Doctor to be patient with me. I think she must think there is nothing to think about when She suggest something I have to do it and I'm one not to jump.

Next Discussion: Did You Know That ...? »